Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 35, NWS Amarillo, TX

May 5, 2007Gray County, Texas

NWS Amarillo, TX issued this tornado warning at May 5, 2007, 11:45 PM CDT for Gray County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 11:45 PM CDT (04:45 UTC)
Expired
May 6, 2007, 12:16 AM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Gray County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 11:57 PM CDTHAIL 11 W Pampa, TX
May 6, 12:00 AM CDTTORNADO4 Sw Pampa, TXBRIEF TOUCHDOWN AT NATIONAL OILWELL VARCO PLANT WITH MINOR DAMAGE...POWER FLASHES ALSO REPORTED BY OFF-DUTY NWS EMPLOYEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 060445
TORAMA
TXC179-060530-
/O.NEW.KAMA.TO.W.0035.070506T0445Z-070506T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1230 AM CDT

* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAMPA...
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...
  LEFORS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
CENTRAL OKLAHOMA.

LAT...LON 3559 10106 3534 10107 3537 10065 3559 10059

$$
1 follow-up statement
000 
WWUS54 KAMA 060516
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT SUN MAY 6 2007

TXC179-060523-
/O.CAN.KAMA.TO.W.0035.000000T0000Z-070506T0530Z/
GRAY TX-
1213 AM CDT SUN MAY 6 2007

...THE TORNADO WARNING FOR NORTHERN GRAY COUNTY IS CANCELLED...

THE STORM IS MOVING INTO SOUTHERN ROBERTS COUNTY AT THIS TIME AND 
THE ROTATION HAS WEAKENED SIGNIFICANTLY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
CENTRAL OKLAHOMA.

LAT...LON 3559 10106 3534 10107 3537 10065 3559 10059

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 9:26 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 5, 9:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT SAT MAY 5 2007

.UPDATE...
UPDATED THE PUBLIC FORECASTS TO REMOVE MENTION OF WIND ADVISORY AND
ALSO ADJUST WIND GRIDS TONIGHT. OTHERWISE...NO OTHER CHANGES MADE.

SCHNEIDER

.AVIATION...
HIGH CLOUDS WILL BE THE RULE OVER WESTERN ROUTES THE REST OF
TONIGHT. THE MAIN PROBLEMS ARE EAST OF THE DRYLINE. KEPT CONVECTION
GOING IN ROUTE 164 THROUGH 10Z. NO THUNDER IS MENTIONED AT THE TAF
POINTS AS DRIER AIR IS MOVING IN FROM THE WEST BEHIND A PACIFIC
FRONT.

WYNNE

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 5 2007/

DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE.  WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE.  ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT.  ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.

DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN.  HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES.  HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES.  POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD.  FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, May 5, 10:43 PM CDT, 1 hour 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CDT SAT MAY 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1043 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN
TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS
THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME
EASTERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH
SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN
SECTIONS OF THE PANHANDLES TONIGHT. EMERGENCY MANAGERS AND
SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY.

SCHNEIDER

In the hours before

Local storm report, May 5, 7:25 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 NE LUTIE              35.08N 100.15W
05/05/2007  E1.75 INCH       COLLINGSWORTH      TX   NWS OFFICE

&&

RTW
Local storm report, May 5, 7:30 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             SHAMROCK                35.22N 100.25W
05/05/2007  E1.75 INCH       WHEELER            TX   LAW ENFORCEMENT

            5 TO 7 MILES SOUTH AND 2 WEST OF TEXOLA - DEPUTY
            REPORTED GOLF BALL SIZE HAIL AND TORNADO ON THE GROUND

&&

GW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:06 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 5, 7:25 PM CDTTornado WarningAMACollingsworth, Wheeler35 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningAMAOchiltree53 min
May 6, 12:02 AM CDTSevere Thunderstorm WarningAMADonley58 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningAMAArmstrong65 min
May 6, 12:33 AM CDTSevere Thunderstorm WarningAMAGray57 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningAMAHemphill54 min
May 6, 1:11 AM CDTSevere Thunderstorm WarningAMAArmstrong64 min
May 6, 1:28 AM CDTSevere Thunderstorm WarningAMAGray62 min
May 6, 2:18 AM CDTSevere Thunderstorm WarningAMAWheeler57 min
May 6, 5:33 AM CDTSevere Thunderstorm WarningAMACollingsworth57 min
May 6, 6:15 AM CDTSevere Thunderstorm WarningAMAWheeler60 min
May 6, 5:31 PM CDTSevere Thunderstorm WarningAMAHemphill59 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningAMACollingsworth62 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.